Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 6, NWS Sioux Falls, SD

January 24, 2014Brule County, Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this wind advisory at Jan 24, 2014, 9:58 AM CST for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Jan 24, 2014, 3:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 9:58 AM CST (15:58 UTC)
In effect from
Jan 24, 2014, 3:00 PM CST
Expired
Jan 24, 2014, 9:30 PM CST
In force
7 hr
Issued by
NWS Sioux Falls, SD

Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD

The radar

The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS73 KFSD 241558
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
958 AM CST FRI JAN 24 2014



SDZ050-057-063-250000-
/O.NEW.KFSD.WI.Y.0006.140124T2100Z-140125T0600Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
958 AM CST FRI JAN 24 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

* TIMING...STRONG WINDS WILL OCCUR IN SOUTH CENTRAL SOUTH DAKOTA
  LATE THIS AFTERNOON AND EVENING.

* WEATHER CONDITIONS...WINDS WILL BE WEST TO NORTHWEST AND WILL
  AVERAGE A SUSTAINED 25 TO 40 MPH...WITH FREQUENT GUSTS TO AROUND
  45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
2 follow-up statements
904 
WWUS73 KFSD 242118
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 PM CST FRI JAN 24 2014

SDZ050-057-063-250530-
/O.NEW.KFSD.HW.A.0002.140126T1800Z-140127T0600Z/
/O.CON.KFSD.WI.Y.0006.000000T0000Z-140125T0600Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
318 PM CST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE IN SOUTH CENTRAL SOUTH
  DAKOTA THROUGH THIS EVENING. EXTREMELY STRONG WINDS MAY DEVELOP
  SUNDAY AND CONTINUE SUNDAY EVENING.

* WEATHER CONDITIONS...NORTHWEST WINDS 25 TO 35 MPH WILL BE
  ACCOMPANIED BY GUSTS TO 45 MPH THROUGH THIS EVENING. ON SUNDAY
  WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040-
052>056-058>062-064>071-250530-
/O.NEW.KFSD.HW.A.0002.140126T1800Z-140127T0600Z/
LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK-
DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-
LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
318 PM CST FRI JAN 24 2014

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* TIMING...EXTREMELY STRONG WINDS MAY DEVELOP SUNDAY AND CONTINUE
  SUNDAY EVENING.

* WEATHER CONDITIONS...WINDS WILL INCREASE TO 35 TO 45 MPH WITH
  GUSTS TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
032 
WWUS73 KFSD 250330
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CST FRI JAN 24 2014

SDZ050-057-063-251130-
/O.CAN.KFSD.WI.Y.0006.000000T0000Z-140125T0600Z/
/O.CON.KFSD.HW.A.0002.140126T1800Z-140127T0600Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
930 PM CST FRI JAN 24 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

* TIMING...NORTHWEST WINDS WILL GRADUALLY DIMINISH THROUGH THE
  OVERNIGHT HOURS TONIGHT. EXTREMELY STRONG WINDS MAY DEVELOP SUNDAY
  AND CONTINUE SUNDAY EVENING.

* WEATHER CONDITIONS...NORTHWEST WINDS ON SUNDAY WILL INCREASE TO 35
  TO 45 MPH WITH GUSTS TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040-
052>056-058>062-064>071-251130-
/O.CON.KFSD.HW.A.0002.140126T1800Z-140127T0600Z/
LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK-
DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-
LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
930 PM CST FRI JAN 24 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

* TIMING...EXTREMELY STRONG WINDS MAY DEVELOP SUNDAY AND CONTINUE
  SUNDAY EVENING.

* WEATHER CONDITIONS...NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH
  WITH GUSTS TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jan 24, 5:58 AM CST, 4 hours earlier.

Area forecast discussion, Jan 24, 5:58 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
558 AM CST FRI JAN 24 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 335 AM CST FRI JAN 24 2014

WENT AHEAD AND CANCELLED THE BLIZZARD WARNING OVER MAINLY
SOUTHWEST MINNESOTA AS BLOWING SNOW JUST WAS NOT HAPPENING. DID
HAVE WIDESPREAD WIND GUSTS OF 40 TO 50 MPH...BUT JUST NOT THE
RIGHT KIND OF SNOW TO LOFT...NOR WAS THERE ANY FALLING DURING THE
STRONG WINDS. HAD THE LOWER LEVELS NOT BEEN SO DRY A NICE ELEVATED
BAND DID DEVELOP ALONG AND EAST OF THE BUFFALO RIDGE BUT JUST TOO
DRY TO GET TO THE GROUND. OTHERWISE...WINDY CONDITIONS DEVELOPING
TODAY WITH SOME NEAT WIND ADVISORY WESTERLY WINDS
EXPECTED...ESPECIALLY ALONG THE MISSOURI RIVER CORRIDOR. DID NOT
ISSUE AN ADVISORY BUT CAN EXPECT WINDS OF 25 TO 40 MPH ALONG THE
MISSOURI RIVER CORRIDOR. VERY MILD FOR LOCATIONS WITH LITTLE OR NO
SNOWCOVER...AROUND 50 ALONG THE MISSOURI RIVER WITH 40S IN MANY
OTHER LOCATIONS.

AN UPPER LEVEL WAVE WILL DROP SOUTH THROUGH MINNESOTA TODAY WHICH
WILL BRING A THREAT FOR SOME LIGHT RAIN OR LIGHT SNOW TO THE
AREA...WITH THE BETTER CHANCES IN THE NORTHERN AND EASTERN CWA
LATE THIS AFTERNOON INTO THIS EVENING. ACCUMULATIONS SHOULD NOT
AMOUNT TO MUCH AND THE SNOW WILL LIKELY BORDER ON BEING A WETTER
SNOW. A DECREASING THREAT FOR LIGHT RAIN OR LIGHT SNOW WILL SHIFT
WEST THROUGH THE NIGHT AS WEAK CONVERGENCE MOVES WEST. NOT REALLY
PLANNING ON MUCH IN THE WAY OF ISSUES WITH THIS PRECIPITATION
THREAT. AS THE WAVE PASSES A BACKDOOR COLD FRONT WILL WORK IN FROM
THE NORTHEAST WITH TEMPERATURES FALLING INTO THE SINGLE DIGITS
OVER MOST OF SOUTHWEST MINNESOTA BY SATURDAY MORNING. THE BOUNDARY
SLOWS AS IT PROGRESSES WEST SO STILL PLANNING ON MILD LOWS IN
SOUTH CENTRAL SD NEAR 30.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 335 AM CST FRI JAN 24 2014

STRONG THERMAL GRADIENT ACROSS THE AREA ON SATURDAY WITH 925 HPA
TEMPS VARYING FROM THE TEENS BELOW ZERO IN THE EAST TO NEAR ZERO
ACROSS CENTRAL SOUTH DAKOTA LATE IN THE DAY.  STRONG WARM AIR
ADVECTION SPREADS ACROSS THE AREA FROM WEST TO EAST...AND EXPECT
OVER RUNNING SITUATION TO DEVELOP ESPECIALLY ALONG AND NORTH OF
INTERSTATE 90 WHERE THE WARM AIR ADVECTION IS THE STRONGEST.  ON THE
BACK SIDE OF THE WARM AIR ADVECTION BAND...THERE IS AN OUTSIDE
CHANCE THAT PRECIPITATION MAY BRIEFLY TURN TO
LIQUID...HOWEVER...LAYER ALOFT QUICKLY DRIES OUT SO AT THIS TIME AM
NOT EXPECTING MUCH IN THE WAY OF LIQUID PRECIPITATION.

THE WARMER AIR DOESN/T LAST LONG ACROSS THE REGION WITH A STRONG
COLD FRONT BARRELING THROUGH THE AREA ON SUNDAY.  POTENTIAL FOR
BLIZZARD OR NEAR BLIZZARD CONDITIONS WITH 40-45 KNOTS OF FLOW AT 925
HPA TEMPS AND STRONG LOW LEVEL COLD AIR ADVECTION.  CERTAINLY A
SOLID WIND ADVISORY...AND WITH STEEP LAPSE RATES IN THE LOWER
PORTIONS OF THE ATMOSPHERE REACHING INTO THE DENDRITIC LAYER COULD
ONCE AGAIN SEE LESS THAN IDEA CONDITIONS FOR A TIME.

STRONG WINDS HANG ON ACROSS THE EAST AND HAVE INCREASED WINDS ACROSS
THE EAST.  THIS IS A TREND THAT CONTINUES WELL INTO THE EXTENDED
WITH WINDY PATTERN CONTINUING AND GUIDANCE UNDERDOING WIND
POTENTIAL.  OVERALL...IT APPEARS AS THOUGH TEMPERATURES WILL ATTEMPT
TO MODERATE MID WEEK...BEFORE YET ANOTHER SHOT OF ARCTIC AIR MOVES
BACK INTO THE REGION ON THURSDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 556 AM CST FRI JAN 24 2014

VFR CONDITIONS EXPECTED THROUGH MID AFTERNOON THEN SCATTERED
SHOWERS OR LIGHT SNOW WILL BECOME A THREAT LATE THIS AFTERNOON AND
EVENING. MVFR CEILINGS SHOULD DEVELOP BUT VISIBILITIES ARE
EXPECTED TO REMAIN IN THE VFR CATEGORY IF ANY PRECIPITATION DOES
DEVELOP. CEILINGS WILL IMPROVE TO VFR AGAIN LATER TONIGHT. WEST TO
NORTHWEST WINDS WILL GUST TO 30 TO 40 MPH DURING THE AFTERNOON AND
OVERNIGHT HOURS. THE WINDS SHOULD BECOME A BIT MORE NORTHERLY
THROUGH THE NIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...
AVIATION...08
Hazardous weather outlook, Jan 24, 8:03 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0803 AM CST FRI JAN 24 2014

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0803 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A MIX OF RAIN AND SNOW WILL BE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. ANY SNOW THAT DOES FALL IS NOT EXPECTED TO ACCUMULATE TO
MORE THAN A QUARTER TO A THIRD OF AN INCH.

WIND AND FOG...
WINDS DOWN THE MISSOURI RIVER CORRIDOR COULD GUST TO 35 TO 40 MPH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW WILL BE POSSIBLE SATURDAY NIGHT MAINLY EAST OF THE
JAMES RIVER AND MISSOURI RIVER VALLEYS. MOST OF THE SNOW
POTENTIAL IS OVER SOUTHWEST MINNESOTA WHERE AROUND AN INCH OF
ACCUMULATION IS POSSIBLE. BY LATE SUNDAY AFTERNOON ANOTHER ROUND
OF BITTER COLD ARCTIC AIR WILL SURGE SOUTH...WITH WIND CHILLS
FALLING THROUGH SUNDAY NIGHT TO 20 BELOW TO 40 BELOW ZERO. LIGHT
SNOW WILL ALSO BE LIKELY SUNDAY AFTERNOON AND NIGHT AS THE COLD
AIR SURGES SOUTH. THEREFORE BLOWING SNOW WILL BE POSSIBLE LATE
SUNDAY AND SUNDAY NIGHT WITH VISIBILITIES POSSIBLY NEAR ZERO AT
TIMES IN AREAS OF FALLING SNOW.

WIND CHILL VALUES MONDAY MORNING AND TUESDAY MORNING WILL AVERAGE
20 BELOW TO 25 BELOW ALONG THE MISSOURI RIVER CORRIDOR...TO 40
BELOW TO 45 DEGREES BELOW ZERO IN SOUTHWEST MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:18 PM CSTHigh Wind WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more23 hr

Nearby

Wind Advisories in South Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.